9 Dec 2011
Some Klonopin withdrawal symptoms can include: Hallucinations; Memory loss; Panic attacks; Seizures; Fever; Anxiety; Personality changes; Sensitivity to sound or light; Numbness or tingling; Nausea, vomiting, or diarrhea; A rapid heartbeat (tachycardia); Heart palpitations; Tension; Depression; Insomnia; Restlessness or irritability; Confusion; Sweating; Dizziness.
Despite their many beneficial effects, benzodiazepines have the potential for abuse and should be used only as prescribed. Additionally, they should be prescribed only by a legitimate healthcare professional that has seen you in person.
During the first few days of taking a benzodiazepine like Klonopin, people usually feel sleepy and uncoordinated. However, as the body becomes accustomed to the effects of the drug, these feelings begin to disappear. If a person uses these drugs long-term, the body will develop a tolerance for the drugs, and larger doses will be needed to achieve the same initial effects. Continued use can lead to physical dependence and when use is reduced or stopped, a withdrawal can occur.
Because Klonopin works by slowing the brain's activity, when an individual stops taking this medicine, the brain's activity can rebound and race out of control, potentially leading to seizures and other harmful consequences. Although withdrawal from Klonopin can be problematic, it is rarely life-threatening. Therefore, someone who is thinking about stopping Klonopin therapy or who is experiencing a withdrawal from Klonopin should speak with a physician or seek medical treatment.
Take care, best wishes!
- Klonopin Information for Consumers
- Klonopin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Klonopin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... physical agony and could not get off this drug. Another psychiatrist has now put me on clondine and am hoping this will work. I do believe it ...
2 answers • 17 Sep 2009
... posts I think it might be withdrawal from klonopin. My last dose was Thursday night. I don't have the symptoms that I had when I withdrew ...
5 answers • 25 Oct 2010
Benzodiazepine Withdrawal - hi - my fiancee was messing around with various dosages of benzo for two
... months - from xanaz and valium to klonopin - she then quit cold turkey in December and began experiencing out-of-body like symptoms. It has ...
8 answers • 2 May 2011
For the past two months I've taken klonopin at first a couple times a week, then for the last month?
... it's been 2-4 mg. every other day. Am I still destined to have withdrawal hell? I was hoping maybe I wouldn't because of the day or ...
1 answer • 24 Nov 2011
... heroin but now im on methadone... can i get a benzo habit that quickly? ive heard yes and then ive heard no way! someone please tell me the right ...
3 answers • 17 May 2012